Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

February 25, 2021Choctaw County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Feb 25, 2021, 10:37 PM CST for Choctaw County, Oklahoma. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 25, 2021, 10:37 PM CST (04:37 UTC)
Expired
Feb 25, 2021, 11:00 PM CST
In force
23 min
Issued by
NWS Tulsa, OK

County Choctaw County, OK

The radar

The Western Arkansas radar (KSRX), 189 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 4.6 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 79 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1834 m above ground
0-6 km bulk shear
91 kt
0-1 km storm-relative helicity
79 m²/s²
0-3 km storm-relative helicity
254 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

304 
WWUS84 KTSA 260437
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
1037 PM CST Thu Feb 25 2021
 
OKZ049-053-260500-
Choctaw OK-Pushmataha OK-
1037 PM CST Thu Feb 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
WESTERN CHOCTAW COUNTIES UNTIL 1100 PM CST...

At 1036 PM CST, a strong thunderstorm was located near Boswell,
moving northeast at 60 mph.

Dime to penny size hail will be possible with this storm.

Locations in or near the path include...
Antlers...                        Boswell...
Soper...                          Kent...
Messer...                         Apple...
Speer...                          Dela...
Unger...                          

LAT...LON 3394 9592 3399 9594 3405 9594 3416 9584
      3416 9578 3423 9578 3425 9576 3417 9533
      3388 9582
TIME...MOT...LOC 0436Z 235DEG 51KT 3399 9587 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Feb 25, 9:56 PM CST, 41 minutes earlier.

Area forecast discussion, Feb 25, 9:56 PM CST, 41 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
956 PM CST Thu Feb 25 2021

...UPDATE...

.DISCUSSION...
Rain showers continued to spread across parts of Eastern Oklahoma
and Northwest Arkansas this evening ahead of a mid/upper level
shortwave currently moving eastward into the Oklahoma/Texas
Panhandles. The deeper moisture had lifted northward some over the
past few hours allowing for scattered rain showers to lift north
of Interstate 40 while the bulk of the precip remained within the
area of warm advection across Southeast Oklahoma. Elevated
instability had also lifted northward some into Southeast
Oklahoma...though the greater potential remained just south of the
Red River along a west to east positioned 850-mb frontal boundary
with elevated CAPE greater than 500J/Kg.

Overnight tonight...rain showers are expected to continue across
much of Eastern Oklahoma and Northwest Arkansas as the shortwave
makes its way through the region. Short term guidance solutions
continue to indicate the greater precip potential continuing
through around 09z with precip then beginning to shift eastward
after that as the shortwave trof axis pushes across the CWA. The
thunder potential will also continue overnight before shifting
eastward late tonight. The greater chances should remain south of
the Red River with isolated potential over far Southeast
Oklahoma...near the vicinity of the mid level frontal boundary.
There remains a non-zero chance for a strong to marginally severe
storm into Choctaw/Pushmataha co of far Southeast
Oklahoma...though again the greater threat should reside south of
the Red River tonight.

On a side note...with the precip moving into Northeast
Oklahoma...drier low level air and wetbulb effects could create a
few brief sleet pellets to be possible. However...with low
confidence...potential coverage and no expected impacts will hold
off on mentioning in the grids at this time.

Temperatures overnight look to cool slightly underneath mostly
cloudy conditions and the scattered precip. In response have upped
temps slightly with forecast Low temps in the mid 30s along the
Kansas border while upper 30s and lower 40s remain common
elsewhere. Also for the evening update...have adjusted
pops/wx grids based on the mentioned above and added slight tweaks
to hourly temp/dewpoint/wind grids to account for latest trends
and observations. The rest of the forecast seems to be on track at
this time.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   39  53  38  65 /  30  10   0  20
FSM   40  54  40  64 /  80  20  10  60
MLC   40  55  40  65 /  90  10  10  50
BVO   34  52  35  64 /  20  10   0  10
FYV   38  50  38  63 /  60  10  10  40
BYV   37  49  38  63 /  50  10  10  30
MKO   39  52  38  64 /  60  10  10  40
MIO   35  50  37  65 /  20  10  10  10
F10   39  54  38  65 /  60  10   0  40
HHW   42  55  43  65 /  90  20  10  60

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

SHORT TERM...20
Hazardous weather outlook, Feb 25, 5:04 PM CST, 5 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
504 PM CST Thu Feb 25 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-261130-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
504 PM CST Thu Feb 25 2021

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Evening and Tonight.

HEAVY RAIN.
	RISK...Limited.
	AREA...Far Southeast Oklahoma.
	ONSET...Ongoing.

THUNDERSTORMS WITH DANGEROUS LIGHTNING.
	RISK...Limited.
	AREA... Southeast Oklahoma and West Central Arkansas.
	ONSET...Ongoing.

FIRE WEATHER DANGER.
	RISK...Limited.
	AREA...Northeast Oklahoma.
	ONSET...Ongoing...Improving after Sunset.

DISCUSSION...
Rain showers and isolated thunderstorms will continue to spread
across mainly southeast Oklahoma and northwest Arkansas this
evening and overnight tonight. Further north, across northeast
Oklahoma, small chances of rain will be possible through the
night. The thunderstorm potential will be generally along south of
Interstate 40 with the greater potential across far Southeast
Oklahoma tonight. Locally heavy rainfall will be possible with
this activity along with marginal instability for a couple storms
to become strong to near marginally severe over far southeast
Oklahoma. Hail to the size of quarters looks to be the main
threat.

In addition, drier air and breezy northerly winds across northeast
Oklahoma have allowed for limited fire weather concerns this
afternoon. Fire weather dangers should weaken this evening as
precipitation chances spread over the region.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
FRIDAY...No Hazards.
SATURDAY AND SUNDAY...Thunderstorm Potential.
MONDAY...No Hazards.
TUESDAY AND WEDNESDAY...Very High Fire Weather Potential.

EXTENDED DISCUSSION...
A stronger upper level storm system will become more organized
and begin to approach the region Saturday into Sunday. Widespread
showers with scattered thunderstorms will be likely ahead of a
cold front moving through the region Saturday night and Sunday
morning. A band of heavier rainfall will be possible across
southeast Oklahoma and northwest Arkansas during this time,
including a limited severe threat.

Another low pressure system looks to move into the Plains around
the middle part of next week. Ahead of this system, breezy
southerly winds will help to increase fire weather dangers over
the region. Rain chances look to be possible as this system moves
through the region.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Feb 25, 10:37 PM CST, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1037 PM CST Thu Feb 25 2021

OKZ049-053-260500-
Choctaw OK-Pushmataha OK-
1037 PM CST Thu Feb 25 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUSHMATAHA AND
WESTERN CHOCTAW COUNTIES UNTIL 1100 PM CST...

At 1036 PM CST, a strong thunderstorm was located near Boswell,
moving northeast at 60 mph.

Dime to penny size hail will be possible with this storm.

Locations in or near the path include...
Antlers...                        Boswell...
Soper...                          Kent...
Messer...                         Apple...
Speer...                          Dela...
Unger...

LAT...LON 3394 9592 3399 9594 3405 9594 3416 9584
      3416 9578 3423 9578 3425 9576 3417 9533
      3388 9582
TIME...MOT...LOC 0436Z 235DEG 51KT 3399 9587

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.